Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 29, NWS Little Rock, AR

June 27, 2000Bradley County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 27, 2000, 5:39 PM CDT for Bradley County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 5:39 PM CDT (22:39 UTC)
Expired
Jun 27, 2000, 8:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 272241
FFWLZK
ARC011-280130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 830 PM CDT

* AT 530 PM...DOPPLER RADAR INDICATED THAT OVER 2.5 INCHES OF RAIN
  HAD FALLEN IN PARTS OF SOUTHERN BRADLEY COUNTY BETWEEN 430 PM AND
  530 PM. RADAR ALSO INDICATED THAT THUNDERSTORMS OVER SOUTHERN
  BRADLEY COUNTY WERE MOVING VERY SLOWLY. ADDITIONAL RAINFALL
  AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS AND LOW-LYING BRIDGE CROSSINGS...
AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LITTLE ROCK.





22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:45 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 27, 3:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT TUE JUN 27 2000

PROBLEM OF THE DAY WILL BE HEAVY RAIN CONSIDERATIONS FOR WEST AND
SOUTH AR WED/WED NIGHT.

MODELS DIFFER CONSIDERABLY WITH THE HANDLING OF THE NEXT UPPER LOW
COMING INTO OK...THEN SOUTHEAST THROUGH AR WED/WED NIGHT. AFTER
SEVERAL DAYS OUT OF THE OFFICE...DECIDED TO GO WITH NCEP QPF DISCO'S
AND A FEW SURROUNDING OFFICES IN SIDING WITH THE AVN MODEL.
APPARENTLY...PERFORMANCE BY THE NGM HAS NOT BEEN THE BEST LATELY IN
THIS REGION...SO WILL GO WITH THE FARTHER SOUTHERN/WESTERN SOLUTIONS
OF THE HEAVY RAINS.

WILL NOT OPT FOR FLASH FLOOD WATCH AT THIS TIME DUE TO UNCERTAINTIES
IN TIMING AND LOCATION IF HEAVY RAINS MATERIALIZE...PLUS FLASH FLOOD
GUIDANCE VALUES ARE FAIRLY HIGH OVER MOST OF THE FORECAST AREA.
HOWEVER WILL GO WITH MENTION OF HEAVY RAIN WESTERN ZONES
WEDNESDAY...THEN SOUTHERN ZONES WED NIGHT. IF AVN SOLUTION VERIFIES
IN FULL...NORTHEAST AR MAY NOT GET ANY RAIN AT ALL OUT OF THIS
SYSTEM.

WILL KEEP HIGH TEMP FORECAST FOR WED IN THE 70S OVER WESTERN
AR...WHERE THICK CLOUDS AND PRECIP SHOULD PERSIST.

(51)

.LIT...NONE.

2

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.